U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 62-year-old female asked:

In withdrawal from fentanyl for 4 weeks now. off patch for 5 days, aggitated, still unable to sleep, and itching badly. how do i ease these symptoms?

2 doctor answers6 doctors weighed in
Dr. Gabor Racz
Anesthesiology 25 years experience
Clonidine patch: Clonidine patch may help. One patch lasts a week and by then you should be over these side effects ask your doctor!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Sudhir Gadh
20 years experience
See your GP: Fentanyl is a strong form of opiate and the immediate stoppage can only cause withdrawal (not fatal but it sure feels bad). Consider asking your gp for a reduced dose or another form of opiate that you can more gradually reduce. Also consider changing from xanax (alprazolam) to Klonopin and weaning off of that as well. There are antidepressants that would be safer for your conditions in the long term.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.